Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 22, 2009, 3:55 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 22, 2009, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 3:55 AM CST (09:55 UTC)
- In effect from
- Feb 22, 2009, 10:00 AM CST
- Expired
- Feb 22, 2009, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3425 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 220955 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CST SUN FEB 22 2009 .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN ACROSS EASTERN COLORADO TODAY. THE TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHWEST WINDS. THESE SOUTHWEST WINDS WILL KEEP DRY AIR OVER THE PANHANDLES THROUGH THE EVENING. OKZ001>003-TXZ001>020-222200- /O.UPG.KAMA.FW.A.0008.090222T1600Z-090223T0200Z/ /O.NEW.KAMA.FW.W.0008.090222T1600Z-090223T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 AM CST SUN FEB 22 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR ENTIRE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY AND WITH DRY AIR IN PLACE ACROSS THE AREA...RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT OR LOWER ACROSS THE PANHANDLES. IN ADDITION...SUSTAINED WINDS OF 20 MPH OR HIGHER ARE EXPECTED. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. && $$ JJB
1 follow-up statement
000 WWUS84 KAMA 222144 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CST SUN FEB 22 2009 .GUSTY SOUTHWEST WINDS WILL CONTINUE INTO EARLY THIS EVENING AHEAD OF SURFACE LOW PRESSURE IN EASTERN COLORADO. IN ADDITION...DRY AIR NEAR THE SURFACE WILL KEEP CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PANHANDLES. WINDS ARE EXPECTED TO DIMINISH EARLY THIS EVENING WITH RELATIVE HUMIDITIES RECOVERING ABOVE 20 PERCENT. OKZ001>003-TXZ001>020-230200- /O.CON.KAMA.FW.W.0008.000000T0000Z-090223T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 PM CST SUN FEB 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. RELATIVE HUMIDITIES BELOW 15 PERCENT AND SUSTAINED WINDS OF 20 MPH WILL CONTINUE INTO THE EARLY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE CONDITIONS COMBINED WITH DRY FUELS WILL KEEP CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET WITH RELATIVE HUMIDITIES RECOVERING TO ABOVE 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES... AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. && $$ CLK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 2:52 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 22, 2:52 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 AM CST SUN FEB 22 2009
.DISCUSSION...
SURFACE LEE-SIDE TROUGH WILL SET UP ACROSS EASTERN COLORADO AND
EASTERN NEW MEXICO TODAY. WINDS ARE EXPECTED TO INCREASE INTO 15 TO
30 MPH RANGE AS THE PRESSURE GRADIENT TIGHTENS. DEW POINTS ARE
ALREADY IN THE SINGLE DIGITS AND THEY ARE NOT EXPECTED TO RECOVER
THROUGH THIS AFTERNOON. WE WILL UPGRADE THE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR THE ENTIRE CWA FOR TODAY. THE WINDS MAY START TO
DECREASE IN THE NORTHWEST AS THE SURFACE TROUGH APPROACHES...BUT
WINDS SHOULD BE IN THE CRITICAL RANGE FOR A RED FLAG WARNING LONG
ENOUGH BEFORE THE TROUGH GETS THERE.
UPPER FLOW WILL TRANSITION FROM NORTHWEST TO ZONAL THROUGH THE
DAY AS AN UPPER LEVEL RIDGE OVER THE ROCKIES FLATTENS AND EXPANDS
ACROSS THE PLAINS. THE ZONAL FLOW ALOFT WILL CONTINUE ACROSS THE
PANHANDLES FOR MUCH OF THIS FORECAST. SEVERAL MID LEVEL SHORT
WAVE TROUGHS WILL PASS THROUGH THIS ZONAL FLOW...MOST OF THEM WILL
MOVE TO THE NORTH OF THE PANHANDLES. AS THESE MINOR SHORT WAVES
MOVE THROUGH ALOFT...THEY WILL HAVE A SURFACE REFLECTION IN THE
FORM OF TROUGHS. THESE TROUGHS WILL SERVE TO KEEP THE WINDS
FAIRLY LIGHT THROUGH ABOUT MID WEEK AS THEY MOVE THROUGH THE AREA
JUST ABOUT DAILY. THE WINDS WILL PICK UP AGAIN BY THURSDAY AS
ANOTHER COLD FRONT APPROACHES. AGAIN...THIS COLD FRONT WILL NOT
HAVE MUCH MOISTURE TO WORK WITH...SO WILL KEEP THE FORECAST DRY.
&&
.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY DUE TO SOUTH AND SOUTHWEST
WINDS IN THE 15 TO 30 MPH RANGE AND RELATIVE HUMIDITIES LESS THAN 15
PERCENT. THE WINDS WILL THEN RELAX AFTER TODAY THROUGH ABOUT
WEDNESDAY AS THE SURFACE GRADIENT WEAKENS. THE WINDS WILL THEN PICK
UP AGAIN BY THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.
THANKS FOR THE COORDINATION LUB
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 29 69 39 70 / 0 0 0 0 0
BEAVER OK 62 21 60 31 68 / 0 0 0 0 0
BOISE CITY OK 62 27 66 37 71 / 0 0 0 0 0
BORGER TX 64 34 70 44 74 / 0 0 0 0 0
BOYS RANCH TX 68 28 72 37 72 / 0 0 0 0 0
CANYON TX 65 28 67 38 71 / 0 0 0 0 0
CLARENDON TX 63 30 68 40 73 / 0 0 0 0 0
DALHART TX 64 23 68 33 71 / 0 0 0 0 0
GUYMON OK 59 24 62 34 70 / 0 0 0 0 0
HEREFORD TX 66 32 71 40 72 / 0 0 0 0 0
LIPSCOMB TX 62 26 62 35 69 / 0 0 0 0 0
PAMPA TX 63 35 66 43 72 / 0 0 0 0 0
SHAMROCK TX 64 29 63 39 73 / 0 0 0 0 0
WELLINGTON TX 64 30 66 39 73 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
14/15Hazardous weather outlook, Feb 21, 2:00 PM CST, 13 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 200 PM CST SAT FEB 21 2009 OKZ001>003-TXZ001>020-221200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 200 PM CST SAT FEB 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES COMBINED WITH DRY GRASSES AND STRONG WINDS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FROM 10 AM CST UNTIL 8 PM CST SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.